| Model Number |
APB-3.5-8-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was a proximal kink/detachment of the pusher and there was early detachment of the coil.When the coil was taken out of the hoop, the proximal portion of the pusher was already kinked.The coil was exposed in the physiological saline, and the air was drained, but the coil was detached, so it was discarded in the hospital, and the new coil was opened to continue the procedure.The coil was not implanted into the body as its detachment was confirmed before it was inserted into the microcatheter.It was noted that there was no resistance during the preparation or use and the flush was performed without interruption.The devices were prepared as indicated in the ifu.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received.There was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.A kink was noticed when they took the pusher out of the hoop.Since the coil was already detached at the time of preparation, detachment by the detacher was not performed.There were no issues that resulted in the damage that was found.